Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have nausea and vomiting. Had wisdom tooth removed. Should I seek immediate medical attention?

I had my final wisdom tooth removed this afternoon (without anesthesia ). I have had nausea most of the evening and have just vomited. I am concerned due to the take home paperwork given to me by the dentist which says to call his office immediately if vomiting occurs. His office is closed at this time. I am 33 ys old, and thrombopheliac. (clotter) Should I seek immediate medical attention, or monitor my condition for worsening throught the night?
Asked On : Fri, 15 Mar 2013
Answers:  6 Views:  80
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Dentist 's  Response
I am Dr.Neha Gupta (dentist) and am glad to address to your query here.

Extraction of wisdom multiple wisdom teeth is often associated with post complications like fever ,nausea and vomiting
After extraction , the healing process starts and there is increased salivation due to which you may feel nausea and vomiting.
Due to reduced apetite and low intake of diet you may feel hyperacidity and vomiting . Fever can be reactionary symptoms or sometimes infection of the extraction socket may lead to pain and fever.
Continue with the course of antibiotic and analgesics prescribed to you along with paracetamol .
If the symptoms do not subside in 3 to 5 days you need to consult your dentist

Take care and please keep me informed of your progress at healthcaremagic through my profile directly.
Answered: Fri, 15 Mar 2013
I find this answer helpful
Dentist Dr. Qazi Ammara's  Response

Thanks for asking the query,

Nausea and vomitting is a postoperatinve complication after extraction .
If nausea and vomitting is present after extraction do not take anything from mouth for atleast one hour .
You can take an antiemetic after one hour.
Generally after extraction it takes 4-5 hours to get all the sensation to normal.
If the same symptoms persists for more than 12 hours i would advice you to visit to your Dentist .

Hope this helps out .

Answered: Sat, 16 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Orthopaedic Surgeon, Joint Replacement Dr. Saurabh Gupta's  Response
Feb 2014
Thanks for posting your query,
After extraction of the teeth under local anesthesia usually it takes 4 to 5 hours or sometimes more than that for the sensation to return back to normal so dont worry about it .
you may feel heavy in the jaws , nausea , vomiting sensation ,numbess in the lips , gums and tongue which is temporary and will be normal with time .
sometimes peripheral nerve fibres may damage during the extraction and they may take little longer to heal. these nerve fibres regenerate with time so dont worry.
follow the post extraction instructions , regular rinsing with lukewarm saline water or antiseptic mouthwash helps in preventing infection and fastens the healing process
I hope this information has been both informative and helpful
Answered: Fri, 15 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Dentist Dr. Anshumala Singh's  Response
Dear friend.

Thanks for sharing your concern.

How many times did you vomit since you got the extraction done?if it is frequent only then you need to bother yourself else you can take an antiemetic for now like domperidome.

most of the people feel nausea post extaction,but later it improves.

you can take soft diet and all your antibiotics and analgesics now.also take an anti emetic on your physician`s advice.

you can do warm saline rinse 48 hours post extraction.

Relax and take care,you will be fine soon.

Hope it helps.

Answered: Sat, 16 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Dentist Dr. Indu Thakur's  Response
hi , thnx for your query, this is not a high risk situatuon.if you are more concernend visit your dentist or your general physician. i hope you have informed to your dentist regarding your disease. but do not wait until night. i hope this helps and do not worry.
Answered: Fri, 15 Mar 2013
I find this answer helpful
Dentist Dr. Khushboo Bhatia's  Response
The pain medicines and antibiotics which are given after tooth extraction may have side effects. A patient may experience nausea, vomiting, drowsiness from the medicines which are provided. You can consult your dentist in such cases and can tell him to change your medicines.
Answered: Fri, 15 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor